Probability bounds for series systems with variables constrained by sets of probability measures
by Thomas Fetz, Fulvio Tonon
International Journal of Reliability and Safety (IJRS), Vol. 2, No. 4, 2008

Abstract: The paper first revisits the problem of finding bounds on the probability of failure of a series system when no information is available on the dependencies among modes' failure probabilities. Second, reliability bounds are calculated when input variables that control the modes' probability of failure are given as parameterised probability measures, random sets or p-boxes. The different meanings of independence for the input variables are folded into the formulation. It is determined when calculating the failure probability bounds for each failure mode and then calculating bounds for the system is advantageous with respect to directly calculating the system's probability of failure. The paper also shows how discretising given upper and lower CDF envelopes using the outer discretisation method (ODM) leads to validated bounds on the system's probability of failure.

Online publication date: Wed, 17-Dec-2008

The full text of this article is only available to individual subscribers or to users at subscribing institutions.

Existing subscribers:
Go to Inderscience Online Journals to access the Full Text of this article.

Pay per view:
If you are not a subscriber and you just want to read the full contents of this article, buy online access here.

Complimentary Subscribers, Editors or Members of the Editorial Board of the International Journal of Reliability and Safety (IJRS):
Login with your Inderscience username and password:

    Username:        Password:         

Forgotten your password?

Want to subscribe?
A subscription gives you complete access to all articles in the current issue, as well as to all articles in the previous three years (where applicable). See our Orders page to subscribe.

If you still need assistance, please email